MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 24 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS

AVANOS MEDICAL INC. MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 24 FR - PULL; DH EF PEG INITIAL PLACEMENT PRODUCTS
Model Number 7180-24
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 3006646024-2022-00010 for the second report.It was reported that there was an incident involving the safety scalpel in the peg kit; a user cut themselves when opening the scalpel.Additional information received 15feb2022 reported that an experienced senior surgeon slashed her finger (1 cm long), when trying to remove the plastic protective sheath on the 11-blade that comes with the peg kit 24f; reportedly, it was on too tightly and was very hard to take off.The surgeon was evaluated by the occupational health department and sutures were recommended; the surgeon decided to manage the cut with dermabond/steri-strips after the bleeding was controlled with prolonged pressure.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 08 mar 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).

Brand Name
MIC SAFETY PERCUTANEOUS ENDOSCOPIC GASTROSTOMY PEG KIT - 24 FR - PULL
Common Device Name
DH EF PEG INITIAL PLACEMENT PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT, INC.
6620 s. memorial place, suite 100
tucson AZ 85756
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key13711887
Report Number3006646024-2022-00009
Device Sequence Number17709193
Product Code KNT
UDI-Device Identifier00350770409832
UDI-Public00350770409832
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K924065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7180-24
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Initial Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale